I was wondering if anyone can help me. When I became pregnant in 2005 it was discovered that I had hepatitis B. I went to the gastroentologist for followup and he said that the levels were so low not to worry about it unless I felt sick. I haven't seen or been check for anything hepatitis related since now because I didn't think it was a big deal. I also have Sjogrens so I've been under treatment for that for since 2004 with Prednisone, Plaquenil (stopped taking because gave me bad diarrhea), sulfasalazine (stopped taking because bad allergic reaction). I've been exposed to a lot of viruses with the kids starting school and this year my joint paint has been frequent. She has been monitoring my liver through blood work every 6 months and everything comes back normal. The next medicine my rheumatologist was me to take Methotraxate for the joint pain but also wanted me to see the gastroentologist to make sure it was ok since I told her I have low levels of hep b. I went to see the gastroentologist and he said my hep b went from inactive to active (low levels). He did another test to see if it is replicating?? He said all the liver tests were normal and not really worried. Since Methotraxte really effects the liver he wants me to take Baraclude while I'm on it as a precautionary measure. I've been reading the information on Baraclude and I'm really scared to take it. Should I take both the Baraclude and Methotraxate or should I know more about my hepatitis? The more that I've been thinking about it is there more risk taking the Baraclude if the liver tests are normal and low? Should I only take it if the Methotraxate cause it to go higher? If I do that then will it cause more damage. I really don't know what to do?
I've really been suffering with the joint pain so I want to do something about it but i'm scare that i don't know enough about the two drugs. I don't know if I've been over thinking but I have noticed that I've been extremely tired, get sick all the time, and have frequent flares of diarrhea (always thought I had stomach flu from the kids). Most of these symptoms are Sjogren's but from what i"ve been reading could be from hepatitis. I'm just very confused about how I should treat myself and what it will do to me.
rheumatology drugs activates hbv and are often fatal even on those who cleared hbv decades before starting the drugs, personally i d never take those drugs because lower immune system and expose to many many other fatal diseases (liver cancer as an example...)
check all the posts in the forum because your liver doctor doesn t look expert or updated, hbv replication has nothing to do with the infection and its severity so if you never had a biopsy or monitoring liver damage by fibroscan you cannot know 100% what damage your liver has although low dna and normal alt ususally make no liver damage (my situation and i reached cirrhosis thanks to these ignorant doctors..!)
check also your vit d levels, follow the old posts in the community and make sure to make it high 60-100ng/ml
check also your hbsag quantity in iu/ml to see if you have it low and can eradicate hbv by interferon+nitazoxanide+simvastatin
look for natural ways to reduce your problems with bone pains, they are often due to liver damage and hbv...i had them too and they were due to my low vit d and my cirrhosis, curing both i got rid of them, especially vitamin d which has an effect on bones (as you probably know) and it is also an analgesic
try everything before using drugs that lower immune system and expose to other diseases, antivirals are not a good answer to keep down replication and use immune suppressing drugs
do check everything related to gcmaf too because there are implications of immune system disfunctions and osteoporosis/reumatisms and gcmaf.
if you are in europe or can ship samples to redlabs.com or europeanlaboratory.nl check your nagalase and if abnormal consider gcmaf therapy too to solve immune dysfunction first which my resolve both hbv infection and bine pains
if you find vitamin d3 25oh between 10-20ng/ml that is probably the first thing you can do immediately, take 5000-10000iu vit d3 daily, sun exposure or sun bed and recheck in 2 months if at 40ng/ml
Vitamin d endocrine system and the immune response in rheumatic diseases.
Vitam Horm. 2011;86:327-51.
Cutolo M, Plebani M, Shoenfeld Y, Adorini L, Tincani A.
Rheumatology, Research Laboratories and Academic Unit of Clinical Rheumatology, Postgraduate Academic School of Rheumatology, University of Genova, Genova, Italy.
Epidemiological evidence indicates a significant association between vitamin D deficiency and an increased incidence of autoimmune diseases. The presence of vitamin D receptors (VDRs) in the cells of the immune system and the fact that several of these cells produce the vitamin D hormone suggested that vitamin D could have immunoregulatory properties, and now potent immunomodulatory activities on dendritic cells, Th1 and Th17 cells, as well as B cells have been confirmed. Serum levels of vitamin D have been found to be significantly lower in patients with systemic lupus erythematosus, undifferentiated connective tissue disease, and type-1 diabetes mellitus than in the healthy population. In addition, it was also found that lower levels of vitamin D were associated with higher disease activity in rheumatoid arthritis. Promising clinical results together with evidence for the regulation of multiple immunomodulatory mechanisms by VDR agonists represent a sound basis for further exploration of their potential in the treatment of rheumatic autoimmune disorders.
In the next post – hopefully tomorrow – I will share my observations about the coexistence of vitamin D deficiency and the viral persistent autism phenotype (subgroup). I will also share shortly how I am treating this group and what I am seeing in the early responses to these interventions.
FILED UNDER AUTISM
← Older posts
Enter your email address to subscribe to this blog and receive notifications of new posts by email.
that was from Dr Jeff Bradstreet, MD, MD(H), FAAFP blog, a very expert researcher which knows both gcmaf and vit d metbolism, try contact him since i am not exprt on reumat he might suggest how to avoid immune supressing drugs which i think are never good despite hbsg pos or neg (justified only on transplants)
Wow! I've been taking vit d for about three days and my joints feel about 80% better! Thank you, thank you! I did talk with the nurse about my blood work and she said my hbv levels were 60 five years ago and recently 7,900. She said that is still really low. Do you think I should try to pursue treating the hep b until it is gone or is this a safe level? From the readings I've been doing it seems that I should try to get the virus inactive sooner rather than later. Any advice would be greatly appreciated.
I have been googling all over the place for information on Hepatitis B and Sjogren's and it's relation to each other. I have chronic HepB (from my mother), 3 year ago my levels went from 600 to 17,000 (annual check-up). I waited half a year (trying alternative therapies) and it went up to 300,000 so I had to start on Viread.
As of March 2012, my levels are clear. From what my Dr told me, 20,000 and below is a safe level, at the same time, the levels change on a daily basis. I would recommend treating it sooner than later. I feel I shouldn't have waited those 6months, knowing my hectic schedule I think it exasperated symptoms and I was feeling very weak.
Also as of March 2012, I was diagnosed with Sjogren's Syndrome. I've spend all year with various fatigue, neuro, numbness, rosacea, vertigo, slight dry eye, lots of dental issues. But in Sept, my ANA was back to normal and I tested negative for Sjogren's. Now my ANA is way up to 1:1280. My rheumy doesn't think I have Sjogren's, she thinks the liver proteins are affecting the bloodwork. My hepatologist thinks I have an autoimmune issue. He also said that many people with Hepatitis have Sjogren's. I'm at a loss at where to go from here and how to treat these symptoms.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.